Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 307, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 9, 2006, 11:02 PM CDT for Delaware County, Oklahoma. It was in force for 88 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2006, 11:02 PM CDT (04:02 UTC)
- Expired
- May 10, 2006, 12:30 AM CDT
- In force
- 88 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Delaware County, OK
The radar
The Tulsa radar (KINX), 70 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 11:20 PM CDT | HAIL 0.88 | 2 S Chloeta, OK | |
| May 10, 12:07 AM CDT | HAIL 1.75 | 4 E Disney, OK | LAKEMONT SHORES OFF HIGHWAY 28...HAIL BROKE OUT SKYLIGHT. KILLED A DOG. HAILED FROM 1147 PM TIL 1203 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 65 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 100401 SVRTSA OKC041-100530- /O.NEW.KTSA.SV.W.0307.060510T0402Z-060510T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1102 PM CDT TUE MAY 9 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DELAWARE COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1230 AM CDT * AT 1100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 16 MILES SOUTHWEST OF CHLOETA...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHLOETA... JAY...MAYSVILLE AND GROVE. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3652 9500 3617 9503 3640 9458 3669 9471 $$
4 follow-up statements
000 WWUS54 KTSA 100425 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1125 PM CDT TUE MAY 9 2006 OKC041-100530- /O.CON.KTSA.SV.W.0307.000000T0000Z-060510T0530Z/ DELAWARE OK- 1125 PM CDT TUE MAY 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR DELAWARE COUNTY... AT 1121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CHLOETA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JAY...CLEORA... ZENA...BERNICE...MAYSVILLE AND GROVE. THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3661 9501 3617 9503 3640 9458 3668 9463 $$
000 WWUS54 KTSA 100442 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1142 PM CDT TUE MAY 9 2006 OKC041-100530- /O.CON.KTSA.SV.W.0307.000000T0000Z-060510T0530Z/ DELAWARE OK- 1142 PM CDT TUE MAY 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR DELAWARE COUNTY... AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CHLOETA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JAY...ZENA... MAYSVILLE AND GROVE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3653 9502 3633 9502 3640 9458 3668 9463 $$
000 WWUS54 KTSA 100454 RRA SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1155 PM CDT TUE MAY 9 2006 OKC041-100530- /O.CON.KTSA.SV.W.0307.000000T0000Z-060510T0530Z/ DELAWARE OK- 1155 PM CDT TUE MAY 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR DELAWARE COUNTY... AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ZENA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ZENA AND GROVE. THIS IS A DANGEROUS STORM THAT HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3653 9502 3639 9502 3649 9460 3668 9463 $$
000 WWUS54 KTSA 100529 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1229 AM CDT WED MAY 10 2006 OKC041-100539- /O.EXP.KTSA.SV.W.0307.000000T0000Z-060510T0530Z/ DELAWARE OK- 1229 AM CDT WED MAY 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR DELAWARE COUNTY EXPIRES AT 1230 AM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3653 9502 3639 9502 3649 9460 3668 9463 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:47 PM CDT, 15 minutes earlier.
Area forecast discussion, May 9, 10:47 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1047 PM CDT TUE MAY 9 2006
.MESOSCALE UPDATE...
THUNDERSTORMS HAVE BEGUN TO INCREASE ACROSS NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS AS LIFT FROM THE MAIN SHORTWAVE APPROACHES.
THE CELL IN SOUTHEAST MAYES COUNTY IS MOVING LEFT OF THE MEAN
MOVEMENT AND ENCOUNTERING -130 M2/S2 HELICITY. THE STORM APPEARS
ELEVATED AND IS LIKELY BECOMING AN ANTI-CYCLONIC SUPERCELL...MAKING
IT AN EFFECIENT HAIL PRODUCER.
THUNDERSTORMS SHOULD CONTINUE TO INCREASE IN NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS AS THE MAIN UPPER SUPPORT APPROACHES.
DEEP-LAYER SHEAR AND STEEP LAPSE RATES WILL SUPPORT A WIND AND HAIL
THREAT WITH THESE STORMS.
SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS HAVE BEEN WORKED OVER
FOR NOW...BUT ADDITIONAL STORMS SHOULD MOVE INTO THESE AREAS LATE
TONIGHT FROM THE WEST WITH A RENEWED WIND AND HAIL THREAT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&Hazardous weather outlook, May 9, 6:22 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT TUE MAY 9 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
622 PM CDT TUE MAY 9 2006
...TORNADO WATCH IN EFFECT FOR MUCH OF THE AREA THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT FOR ALL OF THE AREA TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...SOUTH OF INTERSTATE 44.
ONSET...ONGOING.
AREA AT GREATEST RISK...ALONG AND NEAR A FORT SMITH...
MCALESTER LINE.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND
WEST-CENTRAL ARKANSAS.
FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORMS HAVE RAPIDLY DEVELOPED EARLY THIS EVENING AND HAVE
QUICKLY STRENGTHENED. WITH THE ATMOSPHERE REMAINING EXTREMELY
UNSTABLE...SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING.
EARLY THIS EVENING THE REMNANTS OF AN OUTFLOW BOUNDARY OVER THE
SOUTHERN PART OF THE AREA...AND A WEAK COLD FRONT IN THE NORTH WERE
PROVIDING THE MAIN FOCUS FOR DEVELOPMENT. INSTABILITY AND SHEAR
PROFILES CONTINUE TO SUGGEST SUPERCELLS ARE LIKELY WITH VERY LARGE
HAIL...DAMAGING DOWNBURST WINDS AND A FEW TORNADOES. THE TORNADO
THREAT WILL BE ENHANCED ALONG THE BOUNDARIES...ESPECIALLY IF ANY
SUPERCELLS RESIDE ALONG THE BOUNDARIES FOR ANY EXTENDED AMOUNT OF
TIME.
THE SEVERE WEATHER THREAT WILL LIKELY CONTINUE WELL INTO THE
OVERNIGHT HOURS AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES THE
AREA. THE MAIN THREAT OVERNIGHT WILL BE LARGE HAIL...DAMAGING
DOWNBURST WIND. IN ADDITION...VERY HEAVY RAINFALL WILL BE LIKELY IN
THE STRONGER STORMS WITH FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT FOR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TONIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORMS COULD REMAIN ACROSS THE AREA WEDNESDAY MORNING BUT
HIGH PRESSURE WILL BRING DRY WEATHER TO THE AREA FOR THURSDAY AND
FRIDAY. THUNDERSTORMS WILL THEN RETURN FOR THE WEEKEND AS ANOTHER
COLD FRONT APPROACHES THE AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, May 9, 10:04 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1004 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND GST 2 NW HUGO 34.03N 95.53W
05/09/2006 M65 MPH CHOCTAW OK MESONET
&&
SFPLocal storm report, May 9, 10:20 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1020 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL 1 W HUGO 34.01N 95.53W
05/09/2006 E0.88 INCH CHOCTAW OK PUBLIC
&&
SFPLocal storm report, May 9, 10:25 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1025 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL 10 NE WAGONER 36.06N 95.24W
05/09/2006 E0.88 INCH WAGONER OK EMERGENCY MNGR
&&
NMKLocal storm report, May 9, 10:43 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1043 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM HAIL LOCUST GROVE 36.20N 95.17W
05/09/2006 E0.88 INCH MAYES OK EMERGENCY MNGR
&&
NMKLocal storm report, May 9, 10:48 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1048 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL LOCUST GROVE 36.20N 95.17W
05/09/2006 E1.00 INCH MAYES OK EMERGENCY MNGR
&&
NMKLocal storm report, May 9, 10:50 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1050 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM TSTM WND GST 4 W LOCUST GROVE 36.20N 95.24W
05/09/2006 E60 MPH MAYES OK EMERGENCY MNGR
AT MILE MARKER 1 ON TURNPIKE
&&
NMKThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:10 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 80 min |
| May 9, 7:10 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 65 min |
| May 9, 7:14 PM CDT | Tornado Warning | TSA | Sequoyah | 61 min |
| May 9, 7:33 PM CDT | Flash Flood Warning | TSA | Pittsburg | 117 min |
| May 9, 7:41 PM CDT | Tornado Warning | TSA | Latimer | 49 min |
| May 9, 7:44 PM CDT | Tornado Warning | TSA | Pittsburg | 31 min |
| May 9, 7:51 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 84 min |
| May 9, 7:54 PM CDT | Tornado Warning | TSA | LeFlore | 66 min |
| May 9, 7:57 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 63 min |
| May 9, 7:58 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 31 min |
| May 9, 8:12 PM CDT | Tornado Warning | TSA | Sequoyah | 33 min |
| May 9, 8:28 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 92 min |
| May 9, 8:31 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 29 min |
| May 9, 8:56 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 19 min |
| May 9, 8:58 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Sequoyah | 62 min |
| May 9, 9:10 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 95 min |
| May 9, 9:20 PM CDT | Flash Flood Warning | TSA | Choctaw, LeFlore, Pushmataha | 115 min |
| May 9, 9:53 PM CDT | Flash Flood Warning | TSA | Sequoyah | 67 min |
| May 9, 10:14 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Wagoner | 76 min |
| May 9, 11:21 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 54 min |
| May 10, 12:00 AM CDT | Severe Thunderstorm Warning | TSA | Tulsa, Wagoner | 60 min |
| May 10, 12:21 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 54 min |
| May 10, 12:59 AM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 46 min |
| May 10, 1:11 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 64 min |
| May 10, 1:19 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 71 min |
| May 10, 1:20 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 55 min |
| May 10, 2:04 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 56 min |
| May 10, 2:09 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 27 min |
| May 10, 2:18 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 34 min |
| May 10, 3:32 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 58 min |
| May 10, 3:42 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 48 min |
| May 10, 3:52 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 53 min |
| May 10, 4:26 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.